British Lung Foundation

Diagnosed with multiple Pulmonary Embolisms

In addition to having COPD I have been diagnosed for the second time with multiple small pulmonary embolisms. The first time I was admitted to hospital as they were acute, this time I was told they are sub acute. I did not want to be on Warfarin again as my INR level never stabilised before and I was having 1 or 2 blood tests a week.

I was shocked and disappointed as I have had to cancel my holiday to Arizona next week. Even before this my mood was low and is now even lower. In fact I am feeling worried and depressed.

This time I have been prescribed Apixaban. Does anyone else have experience of this drug and advice about how to avoid future PEs Thank you in advance.

9 Replies
oldestnewest

Just want to wish you well and hope for better days ahead. Xxxx

Reply

Thanks for your kind wishes. I really appreciate them

1 like
Reply

I haven’t had PE but have taken Apixaban for heart rhythm problems (that can lead to blood clots in the heart that can travel).

It didn’t suit me I got side effects yet many people on the other forum I am on swear by it. There are a number of similar drugs (NOACs) should you find it gives you side effects - I have swapped over to Rivaroxaban and I tolerate this better so this is just to reassure you there are suitable alternatives to try if it doesn’t suit you but hopefully it will as it does for most.

Wishing you well that it resolves your problems.

Jo

3 likes
Reply

Thanks for your helpful reply HappyJo

Reply

Hello Kristen48 .

I can't help you with your inquiry but I just wanted say I'm sorry you had to miss your holiday. I know the disappointment when that happens. I hope things improve soon. Be kind to yourself and know that from rock bottom we can only go ☝up. *Gentle hugs*

Cas xx 🌻🌞🌼

2 likes
Reply

Hi Kristen

I was moved from Warfarin to Rivaroxaban because my INR levels were very difficult to control, despite the best efforts of our marvellous health care professionals. Now I am tested yearly for Kidney and Liver function and total blood count. The psychological impact of only having a blood test annually compared to weekly has been immense. Also I tolerate the new drug better. Have a word with your GP, and ask for your situation to be reviewed. I hope your situation improves, take care, and be kind to yourself.

Reply

Thank you for your helpful reply Gel1. I know exactly what you mean about the difference in psychological impact. Do you have any issues with bleeding?

Reply

Hi, I'm in a similar position to you. Got rushed in because I had 7 clots and I was put on bats blood...I've been on rat poison before and like you, after six months and not stabalised, I came off it. Next time as my work would allow me to go for repeated tests, I was self injecting heparin, which was fine until you run out of places to inject. Now I'm on bats blood for the rest of my life. On how to prevent any more clots....stay hydrated even to the point of drinking over the daily advised quantity, don't drink too much alcohol as that dehydrates you, smoking also thickens you blood. Keep mobile is also important. They gave me, reluctantly, a prescription for one pair of special stockings with instructions to wear them 24/7..… they have got to be joking.27 quid a pair for extras and it takes me half the day to get them on. Of I'm am going to be immobile for a while, support tights help, yes even me a bloke, and remember to keep wriggling your toes and feet...Keeps the circulation going oh and never, ever sit with your legs crossed.

Reply

Thanks Cornish Brian. What on earth is Bats blood? I wasnt prescribed any compression stockings. They were a nightmare to put on when I was in hspital in Greece last time. Have you had any problems with bleeding?

Reply

You may also like...